Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Having dry and itchy skin on genital. Noticed whitish formation and peeling skin. Any treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Question
The skin around my genital area has become dry with a whitish formation on the dry portion, its itchy and it peels off when I do itch. Why is it happening and what should be my next course of action?
Posted Sat, 1 Sep 2012 in Skin Rash
 
 
Answered by Dr. Chandra Shekhar Sharma 30 minutes later
Hi,

Welcome to XXXXXXX

The most common cause of dry and itchy skin around vagina is fungal infection.

While taking bath, you should neither apply soap on this area, nor rub it to clean.

Ideally, you should get it examined by a Skin & VD specialist/Gynecologist, and take treatment as per prescription.

Meanwhile you can apply Surfaz-SN/Quadriderm ointment locally twice daily.

Thanks for trusting XXXXXXX and posting your query.

Hope you found my response to your query informative and helpful.

With good wishes,

Dr.Chandra Shekhar Sharma
Above answer was peer-reviewed by
 
Follow-up: Having dry and itchy skin on genital. Noticed whitish formation and peeling skin. Any treatment? 5 minutes later
Sir am a "male", and its the skin that's peeling, would Surfaz-SN/Quadriderm will still be a solution to this?
 
 
Answered by Dr. Chandra Shekhar Sharma 20 minutes later
Hi,

Welcome again,

Sorry, for misunderstanding about sex.

In male also, the most common cause of dry and itchy skin around genital area is fungal infection.

Thus you can apply Surfaz-SN/Quadriderm ointment after morning bath and before going to bed. You can take one Tablet of Fluconazole-150 also.

Please keep the portion dry, wear loose cotton underwear only.

If there is no improvement within a week, please consult a Dermatologist.

Hope you found my response to your query informative and helpful.

With good wishes,

Dr.Chandra Shekhar Sharma
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor